MAUDE Adverse Event Report: EXACTECH, INC. KLIMO FUKUDA RETRACTOR; INSTRUMENT, SURGICAL, NON-POWERED

EXACTECH, INC. KLIMO FUKUDA RETRACTOR; INSTRUMENT, SURGICAL, NON-POWERED
Model Number KLIMO FUKUDA RETRACTOR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from the digital and marketing communications sr.Manager, exactech, that a surgeon tagged exactech in an instagram post.A physicians assistant posted, "i snapped steel in half today".A picture of the pa holding a retractor with the t-handle broken from the retractor body was shown.No further details provided.No indication of any patient impact reported.
 
Additional Manufacturer Narrative
H6: the fractured retractor reported may have been the result of applying a bending moment to the retractor during surgical use, which led to crack initiation, propagation, and ultimate fracture of the device.However, this cannot be confirmed as the device was not returned for evaluation and information regarding the event was not provided.

Brand Name
KLIMO FUKUDA RETRACTOR
Common Device Name
INSTRUMENT, SURGICAL, NON-POWERED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14884132
Report Number1038671-2022-00751
Device Sequence Number6245213
Product Code HAO
UDI-Device Identifier10885862557568
UDI-Public10885862557568
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKLIMO FUKUDA RETRACTOR
Device Catalogue Number317-21-05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown